Alert archive / New York / Flash Flood Warnings in 2013
Flash Flood Warning 36, NWS Burlington, VT
NWS Burlington, VT issued this flash flood warning at Sep 12, 2013, 2:38 AM EDT for St. Lawrence County, New York. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 12, 2013, 2:38 AM EDT (06:38 UTC)
- Expired
- Sep 12, 2013, 6:30 AM EDT
- In force
- 4 hr
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
- Flood severity
- None
County St. Lawrence County, NY
The radar
The Ft Drum radar (KTYX), 110 km from the middle of the area, began a volume at 06:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 6.6 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -252 J/kg
- Mixed-layer LCL
- 1919 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -114 m²/s²
- 0-3 km storm-relative helicity
- -96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
597
WGUS51 KBTV 120638
FFWBTV
NYC089-121030-
/O.NEW.KBTV.FF.W.0036.130912T0638Z-130912T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
238 AM EDT THU SEP 12 2013
THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN ST. LAWRENCE COUNTY IN NORTHERN NEW YORK...
* UNTIL 630 AM EDT.
* AT 237 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAINFALL CAPABLE OF PRODUCING FLASH FLOODING. SMALL CREEKS
AND STREAMS WILL QUICKLY LEAVE THEIR BANKS. CULVERTS AND ROADSIDE
DITCHES WILL BE OVERWHELMED BY WATER. ROAD WASHOUTS ARE POSSIBLE...
ESPECIALLY ON BACK ROADS AND UNPAVED SURFACES.
RADAR ESTIMATES THAT 2 TO 3 INCHES OF RAIN HAVE ALREADY FALLEN IN
THE WARNED AREA WITH ADDITIONAL THUNDERSTORMS MOVING INTO SAINT
LAWRENCE COUNTY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CANTON...
OGDENSBURG AND POTSDAM.
IF YOU ENCOUNTER FLOODING...SEEK HIGHER GROUND IMMEDIATELY. WHEN YOU
CAN DO SO SAFELY PLEASE REPORT ANY FLOODING TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7 9...OR BY SUBMITTING
A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY AWAY FROM FLOOD WATERS. MOVE TO HIGHER GROUND IF YOU ARE
THREATENED BY FLOODING OR ARE DIRECTED BY EMERGENCY OFFICIALS. DO NOT
DRIVE INTO AREAS WHERE THE WATER COVERS THE ROADWAY...THE ROAD MAY BE
WASHED AWAY BENEATH THE WATER SURFACE...AND IT ONLY TAKES A FEW
INCHES OF FLOWING WATER TO CARRY AWAY YOUR VEHICLE. MOST FLOOD DEATHS
OCCUR IN AUTOMOBILES...MAKE THE SMART CHOICE...TURN AROUND...DONT
DROWN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING...
AND IMMEDIATE ACTION MUST BE TAKEN TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 4471 7465 4458 7461 4448 7543 4457 7554
4468 7554 4471 7550 4472 7547 4473 7547
4476 7543 4483 7490
$$
JN1 follow-up statement
786
WGUS71 KBTV 120952
FFSBTV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
552 AM EDT THU SEP 12 2013
NYC089-121002-
/O.CAN.KBTV.FF.W.0036.000000T0000Z-130912T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ST. LAWRENCE NY-
552 AM EDT THU SEP 12 2013
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHERN ST.
LAWRENCE COUNTY...
WHILE THE FLASH FLOOD THREAT HAS ENDED...THE HAZARDS CREATED BY
FLOODING WILL REMAIN. STREAMS WILL CONTINUE TO RUN HIGH...AND
ROADS...BRIDGES AND CULVERTS MAY HAVE BEEN WASHED OUT. OBEY ALL ROAD
CLOSURE SIGNS...THEY ARE THERE FOR YOUR SAFETY...AND DO NOT DRIVE
THROUGH DAMAGED AREAS.
LAT...LON 4471 7465 4458 7461 4448 7543 4457 7554
4468 7554 4471 7550 4472 7547 4473 7547
4476 7543 4483 7490
$$
JNWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Sep 12, 2:00 AM EDT, 38 minutes earlier.
Area forecast discussion, Sep 12, 2:00 AM EDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 200 AM EDT THU SEP 12 2013 .SYNOPSIS... THE THREAT OF SHOWERS AND THUNDERSTORMS WILL CONTINUE OVERNIGHT WITH MILD TEMPERATURES. MORE SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE NORTH COUNTRY FROM THE NORTHWEST AS A COLD FRONT APPROACHES FROM SOUTHEASTERN ONTARIO AND SOUTHERN QUEBEC THURSDAY MORNING. THIS FRONT WILL PRODUCE SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN AND TRAINING STORMS THROUGH THURSDAY NIGHT AS THE FRONT EXITS THE REGION BY FRIDAY MORNING. IT WILL BE MUCH COOLER WITH LINGERING SHOWERS FRIDAY. HIGH PRESSURE WILL THEN BRING DRY AND COOL WEATHER TO THE NORTH COUNTRY THIS WEEKEND. && .NEAR TERM /UNTIL 8 AM THIS MORNING/... AS OF 1225 AM EDT THURSDAY...HAVE UPDATED FORECAST TO ACCT FOR HIGHER RADAR RETURNS OVER NORTHERN PORTIONS OF THE AREA. EXPECTING MAIN FOCUS OF RW/TRW THRU THE OVERNGT HRS TO REMAIN OVER N NY/VT. MANY SPOTS RECEIVING HEAVY RAINFALL W/ ANY CONVECTION...SO HAVE CONTINUED ENHANCED WORDING THRU NEXT UPDATE. REST OF FORECAST ON GD SHAPE. PREVIOUS DISCUSSION...HAVE ALLOWED SEVERE THUNDERSTORM WATCH 521 TO EXPIRE AT 10 PM EDT. COMPOSITE RADAR LOOP SHOWING SHOWERS AND THUNDERSTORMS OVER THE REGION...MAINLY ACROSS NORTHERN NEW YORK AND NORTHERN VERMONT AT THIS TIME. EXPECTING ANY STORMS OVERNIGHT TO REMAIN BELOW SEVERE CRITERIA. THE MAIN CONCERN WILL BE SOME BRIEF HEAVY DOWNPOURS AND SOME LOCALLY GUSTY WINDS. TEMPERATURES WILL REMAIN IN THE 60S OVERNIGHT. && .SHORT TERM /8 AM THIS MORNING THROUGH FRIDAY NIGHT/... AS OF 440 PM EDT WEDNESDAY...INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS AS UPPER LEVEL JET DYNAMICS BECOME MORE FAVORABLE AS TROUGH CONTINUES TO DEEPEN WHILE MOVING INTO THE NORTHEAST. AT THE SFC THE COLD FRONT WILL PROVIDE PLENTY OF LIFT INTO THE WARM MOIST AIR. DEWPTS IN THE 60S WITH MAX TEMPS IN THE 70S TO NEAR 80 WILL STILL FEEL WARM AND MUGGY. SOME INSTABILITY REMAINS DURING THE DAY THURSDAY OVER VT...COULD STILL SEE THREAT OF STRONG GUSTY WINDS AND HAIL. PWATS AHEAD OF THE FRONT WILL RANGE FROM 1.4 TO 2 INCHES...INCREASING THE THREAT FOR SOME HEAVY RAINFALL. MODELS SHOWING CORFIDI VECTORS STILL SUPPORT PSBL TRAINING OF SHOWERS AND STORMS WHICH COULD LEAD TO SOME FLOODING. COVERAGE AND INTENSITY OF SHOWERS AND STORMS WILL GRADUALLY DECREASE FROM WEST TO EAST THURSDAY NIGHT AS THE FRONT PUSHES EAST OF FORECAST AREA. TOTAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE IN STORMS OR WITH TRAINING CELLS. AS THE FRONT MOVES THROUGH THE AREA...CHANCE FOR SHOWERS AND STORMS WILL DECREASE...WITH THE FRONT EXITING SERN VT BY EARLY FRIDAY MORNING. NW FLOW WILL MOVE IN BEHIND THE FRONT...AS THE UPPER TROUGH GRADUALLY MOVES THROUGH THE REGION ON FRIDAY AND SOME LINGERING MOISTURE COULD PRODUCE SOME SHOWERS MOST OF THE DAY. THE UPPER LOW WILL SHIFT E FRIDAY NIGHT...FURTHER DIMINISHING THE CHANCE FOR SHOWERS. TEMPERATURES THURSDAY NIGHT WILL BE COOLER...IN THE U40S-U50S AND NOT MUCH WARMER FOR FRIDAY WITH CLOUDY SKIES AND LINGERING SHOWERS KEEPING MAX TEMPS IN THE M50S-M60S. FRIDAY NIGHT...AS SHOWERS END AND CLOUDS BEGIN TO DECREASE...925MB TEMPS WILL COOL TO AROUND 5C...WITH SFC MIN TEMPS IN THE M30S-M40S. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... AS OF 122 PM EDT WEDNESDAY...DEEP UPPER LEVEL TROUGH WHICH WILL HAVE BROUGHT WIDESPREAD RAINFALL TO THE NORTHEAST OVER THE PREVIOUS 2 DAYS WILL CONTINUE A SLOW EASTWARD PROGRESSION ACROSS THE BTV CWA ON SATURDAY. STRONG COLD AIR ADVECTION ON NORTHWEST FLOW WILL PRODUCE STEEP LOW LEVEL LAPSE RATES WHICH WILL KEEP SOME LINGERING SHOWERS AROUND THOUGH MOSTLY ACROSS EASTERN VERMONT AND MAINLY IN THE MORNING HOURS AS HIGH PRESSURE BUILDS IN FROM THE WEST. HIGH PRESSURE MOVES ACROSS THE REGION SATURDAY NIGHT THROUGH SUNDAY WITH CLEAR AND COOL CONDITIONS EXPECTED. BY LATE SUNDAY AFTERNOON AN UPPER LEVEL TROUGH AND ATTENDING COLD FRONT APPROACHES THE SAINT LAWRENCE VALLEY...PUSHING ACROSS THE NORTH COUNTRY SUNDAY NIGHT INTO MONDAY MORNING. CURRENT PROGGED MOISTURE IS FAIRLY WEAK SO THINKING PRECIP WILL BE SHOWERY IN NATURE WITH NOT A WHOLE LOT OF QPF. OF MORE INTEREST THOUGH...AT LEAST FOR WINTER LOVERS LIKE ME IS THE PROGGED 850MB TEMPS FALLING TO ZERO TO -2C MIDDAY MONDAY. COULD WE SEE OUR FIRST SNOWFLAKES AT THE SUMMITS? STAY TUNED. FRONT MOVES THROUGH THE REGION MONDAY NIGHT WITH HIGH PRESSURE RETURNING TO THE NORTHEAST FOR THE REMAINDER OF THE PERIOD THROUGH WEDNESDAY. TEMPS THROUGH THE PERIOD WILL BE VERY SEASONAL...JUST SLIGHTLY BELOW NORMAL WITH HIGHS GENERALLY IN THE 60S...AND LOWS IN THE 40S. && .AVIATION /06Z THURSDAY THROUGH MONDAY/... THROUGH 12Z FRIDAY...ACTIVE PERIOD OF AVIATION WX CONDITIONS AS SFC COLD FRONT SHIFTS SLOWLY SEWD ACROSS THE NORTH COUNTRY. THROUGH THE REMAINDER OF THE OVERNIGHT HRS...ANTICIPATE SCATTERED SHOWERS AND EMBEDDED TSTMS TO CONTINUE NEAR THE INTL BORDER...WITH OCCASIONAL TSTMS AT MSS/SLK/PBG/BTV. INTERVALS OF 1-3SM VSBY CAN BE EXPECTED WITH ANY HEAVIER RAINFALL. WIDESPREAD SHOWER AND SCATTERED TSTM ACTIVITY SHIFTS SEWD AND REDEVELOPS DURING THE DAYLIGHT HRS THURSDAY...EVENTUALLY ENDING FROM NW-SE AFT 00Z FRIDAY. WINDS LIGHT S-SW BECG NW TOWARD THURSDAY EVENING WITH FRONTAL PASSAGE. OUTLOOK 12Z FRIDAY THROUGH MONDAY... 12Z FRIDAY THROUGH 12Z SATURDAY...MIX OF MVFR/VFR WITH SCATTERED SHOWERS AS TRAILING UPPER LEVEL LOW SHIFTS SLOWLY EASTWARD ACROSS NRN NY AND NRN NEW ENGLAND. 12Z SATURDAY THROUGH 00Z MONDAY...VFR UNDER HIGH PRESSURE. 06Z MONDAY THROUGH 00Z TUESDAY...MAINLY VFR WITH SCATTERED MVFR RAIN SHOWERS AS A WEAK COLD FRONT MOVES IN FROM SERN ONTARIO. && .MARINE... A LAKE THUNDERSTORM ADVISORY REMAINS IN EFFECT FOR MAINLY NORTHERN PORTIONS OF THE LAKE WHERE TRAINING RW/TRW HAVE PERSISTED OVER PAST FEW HRS. EXPECTING HEAVY RAINFALL AND GUSTY WINDS IN VICINITY OF ANY STORMS. REST OF THE LAKE WILL SEE SHOWERS THRU THE OVERNGT WITH SOUTHERLY WINDS RANGING FROM 5 TO 15 KNOTS. && .CLIMATE... AS OF 546 PM EDT...A COUPLE OF RECORDS WERE BROKEN TODAY... RECORD HIGHS: AT MASSENA NEW YORK(MSS)...TODAYS MAXIMUM TEMPERATURE OF 88F BROKE THE RECORD HIGH TEMPERATURE OF 87F SET IN 1961. RECORD HIGH MINS: AT BURLINGTON VERMONT(BTV)...TODAYS MINIMUM TEMPERATURES OF 75F BROKE THE RECORD HIGH MINIMUM TEMPERATURE OF 70F SET IN 1947...1925 AND 1922. && .EQUIPMENT... AS OF 438 PM EDT WEDNESDAY...NOAA WEATHER RADIO STATION WXM 44...BROADCASTING FROM THE TOP OF MOUNT ASCUTNEY VERMONT...REMAINS OFF THE AIR DUE TO A DAMAGED ANTENNA. REPLACEMENT PARTS HAVE BEEN ORDERED AND THE REPAIR WORK HAS BEEN SCHEDULED FOR SEPTEMBER 17-20. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...RJS/KGM NEAR TERM...WGH/JN SHORT TERM...KGM LONG TERM...LAHIFF AVIATION...BANACOS MARINE...JN CLIMATE...MUCCILLI/KGM EQUIPMENT...WFO BTV
Hazardous weather outlook, Sep 11, 10:10 PM EDT, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BURLINGTON VT 1010 PM EDT WED SEP 11 2013 NYZ026>031-034-035-087-VTZ001>012-016>019-130215- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 1010 PM EDT WED SEP 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS VERMONT AND NORTHERN NEW YORK OVERNIGHT WITH SOME BRIEF GUSTY WINDS AND BRIEF HEAVY DOWNPOURS. HOWEVER...ANY THUNDERSTORMS OVERNIGHT ARE EXPECTED TO REMAIN BELOW SEVERE THUNDERSTORM CRITERIA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SHOWERS AND EMBEDDED THUNDERSTORMS WILL BE WIDESPREAD ACROSS THE NORTH COUNTRY ON THURSDAY WITH HEAVY RAINFALL POSSIBLE. COOLER AND DRIER WEATHER EXPECTED FOR THE REST OF THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WGH
In the hours before
Local storm report, Sep 11, 10:17 PM EDT, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
1017 PM EDT WED SEP 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0913 PM HAIL KEESEVILLE 44.51N 73.48W
09/11/2013 E0.50 INCH CLINTON NY PUBLIC
&&
EVENT NUMBER BTV1300381
JNSpecial weather statement, Sep 11, 10:17 PM EDT, 4 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1017 PM EDT WED SEP 11 2013
VTZ002>004-006-007-016-120345-
CALEDONIA VT-EASTERN FRANKLIN VT-ESSEX VT-LAMOILLE VT-ORLEANS VT-
WESTERN FRANKLIN VT-
1017 PM EDT WED SEP 11 2013
...HEAVY RAINFALL FROM STRONG THUNDERSTORMS WILL CONTINUE TO AFFECT
NORTHERN VERMONT OVER THE NEXT COUPLE OF HOURS...
AT 1011 PM EDT...THUNDERSTORMS CONTINUED TO PRODUCE HEAVY RAINFALL
ACROSS NORTHERN VERMONT. RADAR ESTIMATES THAT 1 TO 2 INCHES OF RAIN
HAS ALREADY FALLEN IN SOME AREAS WITH AN ADDITIONAL INCH OF RAIN
POSSIBLE.
THIS VERY HEAVY RAIN WILL CAUSE WATER TO POND
ON ROADS AND IN POOR DRAINAGE AREAS. THERE MAY BE RAPID RISES ON
SMALL STREAMS AND CREEKS. DANGEROUS LIGHTNING IS ALSO OCCURRING WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
JOHNSON...SOUTH ALBANY...WESTFIELD...NEWPORT...ENOSBURG
FALLS...ISLAND POND.
BE CAREFUL WHEN DRIVING. PONDING WATER ON ROADWAYS CAN CREATE
DANGEROUS DRIVING CONDITIONS...AND HEAVY RAINFALL WILL REDUCE
VISIBILITY.
LAT...LON 4500 7147 4499 7153 4490 7150 4486 7155
4479 7156 4475 7162 4473 7162 4470 7159
4468 7159 4457 7286 4491 7299 4502 7243
4502 7146
MUCCILLILocal storm report, Sep 11, 10:23 PM EDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BURLINGTON VT
1023 PM EDT WED SEP 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG BRISTOL 44.14N 73.08W
09/11/2013 ADDISON VT PUBLIC
REPORT OF TREE DOWN ON BURPEE RD NORTH OF RT 116. ALSO
NUMEROUS TREES DOWN JUST WEST OF TOWN.
0455 PM TSTM WND DMG CROWN POINT 43.95N 73.43W
09/11/2013 ESSEX NY BROADCAST MEDIA
REPORT OF TREE DOWN ON WIRES AND CAR RELAYED BY LOCAL
MEDIA
0505 PM HAIL CORNWALL 43.96N 73.21W
09/11/2013 E0.88 INCH ADDISON VT PUBLIC
PUBLIC
0515 PM TSTM WND DMG FORT COVINGTON 44.99N 74.50W
09/11/2013 FRANKLIN NY LAW ENFORCEMENT
TREES DOWN IN TOWN
0515 PM HAIL 2 N SALISBURY 43.93N 73.10W
09/11/2013 E1.00 INCH ADDISON VT CO-OP OBSERVER
COOP OBSERVER REPORTED QUARTER SIZE HAIL. TIME
ESTIMATED BY RADAR
0515 PM TSTM WND DMG CHAMPLAIN 44.99N 73.45W
09/11/2013 CLINTON NY PUBLIC
LARGE TREE DOWN ACROSS OAK ST. PUBLIC REPORT TO LOCAL
MEDIA. TIME ESTIMATED VIA RADAR
0520 PM HAIL EAST MIDDLEBURY 43.97N 73.11W
09/11/2013 E0.88 INCH ADDISON VT PUBLIC
0525 PM HAIL ALBURGH 44.97N 73.30W
09/11/2013 E1.25 INCH GRAND ISLE VT PUBLIC
GOLF BALL SIZE HAIL. TIME ESTIMATED FROM RADAR
0530 PM TSTM WND DMG CONSTABLE 44.93N 74.30W
09/11/2013 FRANKLIN NY LAW ENFORCEMENT
TREES DOWN IN TOWN. ALSO A PUBLIC REPORT OF TREES
UPROOTED NEAR THE INTERSECTIONS OF RT 122 AND 30
0530 PM HAIL ALBURGH 44.97N 73.30W
09/11/2013 E0.50 INCH GRAND ISLE VT PUBLIC
0540 PM TSTM WND DMG HIGHGATE SPRINGS 44.98N 73.11W
09/11/2013 FRANKLIN VT PUBLIC
TREES DOWN. ALSO PONTOON BOAT FLIPPED OVER AND BOAT
DOCK DAMAGED IN MISSISQUOI BAY. TIME ESTIMATED FROM
RADAR
0545 PM HAIL BETHEL 43.83N 72.63W
09/11/2013 E1.25 INCH WINDSOR VT PUBLIC
PUBLIC REPORTED HAIL UP TO THE SIZE OF WALNUTS.
0600 PM HAIL CORINTH 44.02N 72.29W
09/11/2013 E0.50 INCH ORANGE VT TRAINED SPOTTER
0610 PM TSTM WND DMG BRADFORD 43.99N 72.13W
09/11/2013 ORANGE VT LAW ENFORCEMENT
STATE POLICE REPORT TREES DOWN ACROSS TOWN. SPOTTER
ALSO REPORTED PEA SIZE HAIL.
0610 PM TSTM WND DMG NEWBURY 44.08N 72.06W
09/11/2013 ORANGE VT TRAINED SPOTTER
SPOTTER RELAYED SCANNER REPORT OF TREES DOWN AROUND
HALLS LAKE
0620 PM TSTM WND DMG ORLEANS 44.81N 72.20W
09/11/2013 ORLEANS VT PUBLIC
PUBLIC REPORTS 2 WILLOW TREES BLOWN DOWN
0641 PM TSTM WND DMG EAST BROWNINGTON 44.80N 72.09W
09/11/2013 ORLEANS VT LAW ENFORCEMENT
TREES DOWN AROUND TOWN. REPORT FROM VT STATE POLICE.
TIME ESTIMATED BY RADAR
0645 PM TSTM WND DMG WESTMORE 44.77N 72.05W
09/11/2013 ORLEANS VT LAW ENFORCEMENT
TREES DOWN AROUND TOWN. REPORT FROM VERMONT STATE
POLICE. TIME ESTIMATED FROM RADAR
0650 PM TSTM WND DMG MORGAN 44.91N 72.01W
09/11/2013 ORLEANS VT LAW ENFORCEMENT
TREES DOWN AROUND TOWN. REPORT FROM VT STATE POLICE.
TIME ESTIMATED FROM RADAR
0650 PM TSTM WND DMG ISLAND POND 44.82N 71.88W
09/11/2013 ESSEX VT LAW ENFORCEMENT
TREES DOWN AROUND TOWN. REPORT FROM VT STATE POLICE.
TIME ESTIMATED FROM RADAR
0652 PM TSTM WND DMG NEWARK 44.70N 71.93W
09/11/2013 CALEDONIA VT LAW ENFORCEMENT
TREES DOWN AROUND TOWN. REPORT FROM VT STATE POLICE.
TIME ESTIMATED BY RADAR
0654 PM TSTM WND DMG EAST HAVEN 44.66N 71.89W
09/11/2013 ESSEX VT PUBLIC
POWERLINES REPORTED DOWNED
0723 PM TSTM WND DMG PAWLET 43.35N 73.18W
09/11/2013 RUTLAND VT PUBLIC
TREE REPORTED DOWN BY PUBLIC ON A LOCAL MEDIA SOCIAL
MEDIA PAGE
0738 PM TSTM WND DMG FAIR HAVEN 43.60N 73.27W
09/11/2013 RUTLAND VT PUBLIC
TREES AND POWERLINES DOWN
0800 PM TSTM WND DMG BRIDGEWATER CORNERS 43.59N 72.66W
09/11/2013 WINDSOR VT PUBLIC
POWERLINES DOWN. ESTIMATED WIND GUSTS TO 60 MPH.
DIME-SIZED HAIL
0800 PM HAIL BRIDGEWATER CORNERS 43.59N 72.66W
09/11/2013 E0.75 INCH WINDSOR VT PUBLIC
POWERLINES DOWN. ESTIMATED WIND GUSTS TO 60 MPH.
DIME-SIZED HAIL
0800 PM TSTM WND DMG BRIDGEWATER CORNERS 43.59N 72.66W
09/11/2013 WINDSOR VT PUBLIC
POWERLINES DOWN. ESTIMATED WIND GUSTS TO 60 MPH.
DIME-SIZED HAIL
0800 PM TSTM WND DMG MALONE 44.85N 74.29W
09/11/2013 FRANKLIN NY DEPT OF HIGHWAYS
TREES AND POWERLINES DOWN ON ROUTE 11 NEAR MUZZEY AND
TOWN LINE ROADS
0800 PM TSTM WND DMG CHESTER 43.26N 72.59W
09/11/2013 WINDSOR VT PUBLIC
TREES DOWN
0800 PM TSTM WND DMG SPRINGFIELD 43.29N 72.48W
09/11/2013 WINDSOR VT PUBLIC
SEVERAL TREES DOWN
0806 PM TSTM WND DMG LUDLOW 43.40N 72.70W
09/11/2013 WINDSOR VT PUBLIC
TREES DOWN
0812 PM TSTM WND DMG 2 N HARTLAND 43.57N 72.40W
09/11/2013 WINDSOR VT LAW ENFORCEMENT
TREES DOWN ON I91 AT MILE MARKER 62
0814 PM TSTM WND DMG ROCHESTER 43.87N 72.81W
09/11/2013 WINDSOR VT PUBLIC
PUBLIC REPORTED A TREE DOWN
0818 PM TSTM WND DMG HARTFORD 43.66N 72.34W
09/11/2013 WINDSOR VT PUBLIC
TREES DOWN
0818 PM TSTM WND DMG 2 SW WHITE RIVER JUNCTI 43.63N 72.35W
09/11/2013 WINDSOR VT LAW ENFORCEMENT
TREES DOWN ON I91 AT MILE MARKER 67
0818 PM TSTM WND DMG ROYALTON 43.82N 72.55W
09/11/2013 WINDSOR VT PUBLIC
TREES AND POWER LINES DOWN IN ROYALTON AND SOUTH
ROYALTON
0824 PM TSTM WND DMG 1 SW WILDER 43.66N 72.33W
09/11/2013 WINDSOR VT LAW ENFORCEMENT
TREES DOWN ON I91 AT MILE MARKER 71
0824 PM TSTM WND DMG BRAINTREE 43.97N 72.69W
09/11/2013 ORANGE VT PUBLIC
TREES POWER LINES DOWN ON FLINT ROAD
0826 PM TSTM WND DMG RANDOLPH 43.93N 72.67W
09/11/2013 ORANGE VT LAW ENFORCEMENT
NUMEROUS TREES DOWN ACROSS CENTRAL AND SOUTHERN ORANGE
COUNTY
0827 PM HAIL MOIRA 44.82N 74.56W
09/11/2013 E1.50 INCH FRANKLIN NY PUBLIC
0830 PM TSTM WND DMG 1 S NORWICH 43.70N 72.31W
09/11/2013 WINDSOR VT LAW ENFORCEMENT
TREES DOWN ON I91 AT MILE MARKER 73
0857 PM HAIL OGDENSBURG 44.69N 75.49W
09/11/2013 M0.88 INCH ST. LAWRENCE NY TRAINED SPOTTER
0912 PM TSTM WND DMG MORLEY 44.66N 75.20W
09/11/2013 ST. LAWRENCE NY LAW ENFORCEMENT
TREE DOWN
0913 PM HAIL KEESEVILLE 44.51N 73.48W
09/11/2013 E0.50 INCH CLINTON NY PUBLIC
0926 PM HAIL 3 SSW PERU 44.54N 73.55W
09/11/2013 M0.50 INCH CLINTON NY TRAINED SPOTTER
&&
EVENT NUMBER BTV1300343 BTV1300340 BTV1300338 BTV1300342 BTV1300344
BTV1300346 BTV1300339 BTV1300348 BTV1300341 BTV1300345 BTV1300349
BTV1300352 BTV1300347 BTV1300350 BTV1300351 BTV1300358 BTV1300357
BTV1300356 BTV1300354 BTV1300355 BTV1300353 BTV1300361 BTV1300360
BTV1300367 BTV1300362 BTV1300363 BTV1300365 BTV1300368 BTV1300369
BTV1300382 BTV1300359 BTV1300377 BTV1300366 BTV1300370 BTV1300376
BTV1300380 BTV1300375 BTV1300379 BTV1300378 BTV1300364 BTV1300374
BTV1300371 BTV1300372 BTV1300381 BTV1300373
MUCCILLISpecial weather statement, Sep 11, 10:44 PM EDT, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1044 PM EDT WED SEP 11 2013
NYZ026-027-029>031-034-087-120415-
NORTHERN FRANKLIN NY-NORTHERN ST. LAWRENCE NY-
SOUTHEASTERN ST. LAWRENCE NY-SOUTHERN FRANKLIN NY-
SOUTHWESTERN ST. LAWRENCE NY-WESTERN CLINTON NY-WESTERN ESSEX NY-
1044 PM EDT WED SEP 11 2013
...STRONG THUNDERSTORMS PRODUCING HEAVY RAINFALL WILL CONTINUE TO
AFFECT CENTRAL FRANKLIN...CENTRAL ST. LAWRENCE...NORTH CENTRAL ESSEX
AND WESTERN CLINTON COUNTIES...
AT 1036 PM EDT...HEAVY RAIN FROM THUNDERSTORMS WAS LOCATED ACROSS
THE SAINT LAWRENCE VALLEY AND INTO THE ADIRONDACKS OF NEW YORK.
RADAR ESTIMATES THAT 1 TO 3 INCHES OF RAIN HAVE ALREADY FALLEN
ACROSS THE REGION WITH AN ADDITIONAL INCH OF RAIN POSSIBLE.
THIS VERY HEAVY RAIN WILL CAUSE WATER TO POND ON ROADS AND IN POOR
DRAINAGE AREAS. THERE MAY BE RAPID RISES ON SMALL STREAMS AND
CREEKS. DANGEROUS LIGHTNING IS ALSO OCCURRING WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
CANTON...POTSDAM...SAINT REGIS FALLS...BRASHER FALLS...COLTON...
BE CAREFUL WHEN DRIVING. PONDING WATER ON ROADWAYS CAN CREATE
DANGEROUS DRIVING CONDITIONS...AND HEAVY RAINFALL WILL REDUCE
VISIBILITY.
LAT...LON 4500 7383 4443 7379 4439 7549 4461 7563
4469 7553
MUCCILLISpecial weather statement, Sep 11, 11:50 PM EDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1150 PM EDT WED SEP 11 2013
VTZ001>007-016-017-120645-
CALEDONIA VT-EASTERN CHITTENDEN VT-EASTERN FRANKLIN VT-ESSEX VT-
GRAND ISLE VT-LAMOILLE VT-ORLEANS VT-WESTERN CHITTENDEN VT-
WESTERN FRANKLIN VT-
1150 PM EDT WED SEP 11 2013
...THUNDERSTORMS PRODUCING HEAVY RAINFALL WILL CONTINUE AFFECTING
NORTHERN VERMONT OVER THE NEXT SEVERAL HOURS...
AT 1142 PM EDT...RAINFALL AMOUNTS OF 1 TO 2 INCHES...WITH LOCALIZED
AMOUNTS UP TO 3 INCHES...HAVE ALREADY FALLEN ACROSS NORTHERN VERMONT
FROM PREVIOUS THUNDERSTORMS THIS EVENING. ADDITIONAL RAIN AND
THUNDERSTORMS WITH UP TO AN ADDITIONAL 1 TO 2 INCHES OF RAIN WILL
PUSH INTO THE AREA OVER THE NEXT SEVERAL HOURS.
THIS VERY HEAVY RAIN WILL CAUSE WATER TO POND ON ROADS AND IN POOR
DRAINAGE AREAS. THERE MAY BE RAPID RISES ON SMALL STREAMS AND
CREEKS. MINOR DRIVEWAY WASHOUTS MAY ALSO OCCUR.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
GEORGIA...SAINT ALBANS...BELVIDERE...LOWELL...BARTON...ENOSBURG
FALLS...ISLAND POND.
BE CAREFUL WHEN DRIVING. PONDING WATER ON ROADWAYS CAN CREATE
DANGEROUS DRIVING CONDITIONS...AND HEAVY RAINFALL WILL REDUCE
VISIBILITY.
LAT...LON 4499 7153 4490 7150 4475 7162 4468 7159
4454 7329 4458 7329 4456 7336 4459 7338
4480 7334 4486 7338 4492 7333 4502 7334
4502 7146
MUCCILLISpecial weather statement, Sep 12, 12:14 AM EDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1214 AM EDT THU SEP 12 2013
NYZ026>031-087-120615-
EASTERN CLINTON NY-NORTHERN FRANKLIN NY-NORTHERN ST. LAWRENCE NY-
SOUTHEASTERN ST. LAWRENCE NY-SOUTHERN FRANKLIN NY-
SOUTHWESTERN ST. LAWRENCE NY-WESTERN CLINTON NY-
1214 AM EDT THU SEP 12 2013
...THUNDERSTORMS PRODUCING HEAVY RAINFALL WILL CONTINUE AFFECTING
NORTHERN NEW YORK OVER THE NEXT SEVERAL HOURS...
AT 1206 AM EDT...RAINFALL AMOUNTS OF 1 TO 2 INCHES...WITH LOCALLY
HIGHER AMOUNTS...HAVE ALREADY FALLEN ACROSS NORTHERN NEW YORK FROM
PREVIOUS THUNDERSTORMS THIS EVENING. ADDITIONAL RAIN AND
THUNDERSTORMS WITH UP TO AN ADDITIONAL 1 TO 2 INCHES OF RAIN WILL
CONTINUE PUSHING ACROSS THE AREA OVER THE NEXT SEVERAL HOURS.
THIS VERY HEAVY RAIN WILL CAUSE WATER TO POND ON ROADS AND IN POOR
DRAINAGE AREAS. THERE MAY BE RAPID RISES ON SMALL STREAMS AND
CREEKS. MINOR DRIVEWAY WASHOUTS MAY ALSO OCCUR.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
SAINT REGIS FALLS...NORWOOD...BRYANTS
MILL...CLAYBURG...MALONE...DANNEMORA...
BE CAREFUL WHEN DRIVING. PONDING WATER ON ROADWAYS CAN CREATE
DANGEROUS DRIVING CONDITIONS...AND HEAVY RAINFALL WILL REDUCE
VISIBILITY.
LAT...LON 4500 7428 4502 7334 4484 7338 4478 7334
4462 7339 4455 7334 4454 7346 4449 7350
4444 7366 4440 7584 4448 7582 4478 7541
4503 7484
MUCCILLIThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 8:51 PM EDT | Severe Thunderstorm Warning | BTV | St. Lawrence | 54 min |
| Sep 11, 9:29 PM EDT | Special Weather Statement | BTV | Clinton | 61 min |
| Sep 11, 9:39 PM EDT | Special Weather Statement | BTV | Franklin, St. Lawrence | 66 min |
| Sep 11, 10:44 PM EDT | Special Weather Statement | BTV | Franklin, St. Lawrence | 91 min |
| Sep 11, 10:51 PM EDT | Flash Flood Warning | BTV | St. Lawrence | 4 hr |
| Sep 12, 12:14 AM EDT | Special Weather Statement | BTV | Clinton, Franklin, St. Lawrence | 2 hr |
| Sep 12, 2:17 PM EDT | Special Weather Statement | BTV | Essex | 58 min |
Nearby
Flash Flood Warnings in New York, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.